AIDS Home > Edurant Overdose
Although is not exactly known what to expect with an overdose of Edurant (rilpivirine), taking too much of this drug may cause a life-threatening arrhythmia. If an overdose has occurred, treatment options may involve administering certain medications, "pumping the stomach," or providing supportive care to treat the symptoms that occur as a result of the overdose.
Can You Take Too Much Edurant?Edurant™ (rilpivirine) is a prescription AIDS and HIV treatment. It is one of a group of medications called non-nucleoside reverse transcriptase inhibitors (NNRTIs). The specific overdose effects can vary, depending on a number of factors, including the Edurant dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
Effects of an OverdoseThere is little information available about what exactly to expect from an overdose on Edurant. In studies, higher-than-normal doses of the medication increased the risk of a certain change in heart rhythm known as QT prolongation, a problem that can lead to a life-threatening arrhythmia.
Treatment Options for an Edurant OverdoseIt is unknown how best to treat an Edurant overdose. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Given the theoretical risk for an arrhythmia, your healthcare provider will likely monitor your heart rhythm in the case of an overdose.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.